MAUDE Adverse Event Report: AMBU A/S ASCOPE 4 BRONCHO LARGE; VIDEO BRONCHOSCOPE

AMBU A/S ASCOPE 4 BRONCHO LARGE; VIDEO BRONCHOSCOPE
Model Number 478001000
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2026
Type of Reportable Event Serious Injury
Event or Problem Description
As per the customer, patient was endoscoped few times on this occasion there was a piece of plastic in patients bronchus which they removed, it looked like a piece of our scope.The doctor discovered a white circular piece of plastic in patient`s trachea when he was doing a follow-up bronchoscopy, same scope had been used on the same patient few hours before.The piece of plastic was white and looked like a piece from the end of the scope.Unfortunately the scope as well as the piece was thrown away and customer does not know the lot number.
 
Additional Manufacturer Narrative
Verification of the reported failure was performed based on photos provided by the customer, where white piece of plastic was depicted.Based on additional information provided by the customer, no tools, et tube nor any accessories were used with the scope and user did not feel any restriction when inserting or removing the scope.Pre-check did not reveal any abnormalities.A retention sample from other lots were retrieved for a simulation of the incident.The scope was inserted into a dummy's mouth and intentional biting was performed combined with a rough removal of the scope.It was observed that a piece of plastic cover on the distal end almost tore off.Based on these investigation result, the possible cause of the reported failure could be due to rough removal of the scope while the distal end was bitten.However, since no sample was returned for investigation, the actual root cause cannot be determined.The instructions for use (ifu) cautions users to be careful when handling the distal tip and not to allow it to strike other objects, as it may result in damage to the equipment.Additionally, the ifu states 'it is recommended to use a mouthpiece to protect the endoscope from being damaged.' as the production performs qc inspection of each of the scopes prior to shipment.Quality alert has been raised to production, quality control and technical team to alert them on this market complaint.This is the first complaint received in the past year on intubation tube damage.Ambu will continue monitoring the market feedback regarding this failure.

Brand Name
ASCOPE 4 BRONCHO LARGE
Common Device Name
VIDEO BRONCHOSCOPE
Manufacturer (Section D)
AMBU A/S
baltorpbakken 13
ballerup, dnk 2750
DA  2750
MDR Report Key24309430
Report Number1220828-2026-00002
Device Sequence Number12090816
Product Code EOQ
UDI-Device Identifier05707480135530
UDI-Public05707480135530
Combination Product (Y/N)N
Initial Reporter CountryFI
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number478001000
Device Catalogue Number478001000
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date01/12/2026
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date02/10/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown